MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Stent failed to deploy."as ,per cc form": everything went well with stent delivery system in perfect position.However, the stent did not move when the nurse attempted to deploy it.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence 1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal during stent placement.2.What endoscope type and channel size was used? olympus double channel therapeutic scope.3.What was the position of the elevator? open.4.Details of the wire guide used (diameter, type, make)? met11-35-480.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? no (only the delivery system).7.Please advise the anatomical location of the intended target site.Duodenum d1 pylorus.8.How long was the stent in the patient by the time this complaint occurred? 30 seconds.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? yes.12.What intervention (if any) was required? change of stent and second attempt was successful.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same day.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n no.15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? short stricture <4cm.2.Where was the stricture located in the body? d1 duodenum.3.Was there resistance felt passing wire guide through stricture? none.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes.2.Was resistance felt during insertion into patient? no.3.If yes, at what point? questions related to during stent placement 1.Did the product fail during stent deployment or recapture? deployment 2.If other, please specify.3.Was the directional button pressed during use? yes.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no 5.Was the yellow marker kept in view during deployment? yes.6.Are images of the device or procedure available? no.Questions related to during introducer withdrawal 1.Are images of the device or procedure available? n/a, yes, no.2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no.3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no.5.Was the safety wire fully removed before removing the delivery system? n/a, yes, no.6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no.Questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) 1.What instrument was used for stent repositioning / removal? forceps, snare, other 2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a, yes, no 4.If yes, please when this was felt? advancement or deployment.5.How did the physician deal with this resistance? 6.Was the lasso (suture) loop used during repositioning?.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the lab evaluation on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma/510(k) #k163468.Device evaluation: the evo-22-27-9-d device of lot number c1951279 involved in this complaint device was returned for evaluation with its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device evaluation of the evo-22-27-9-d of lot c1951279 was completed on 19th jan 2023.On evaluation of the device the red safety was not returned , safety wire in place, shuttle at 12th dimple.Flexor observed broken approx 28cm from white tip.Handle actuating fine for recapture, strong resistance and wont pass the point of no return for deployment.Unable to deploy stent due to break.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c1951279 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1951279 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0053 that accompanies this device states ¿¿ visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause of the broken flexor breaking is most likely due tortuous anatomy/tight stricture.In the efforts to deploy the stent i believe the flexor was broken.Confirmation of complaint: complaint is confirmed based on visual and functional inspection.Summary of investigation: according to the customer the stent failed to deploy.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude a possible root cause of the broken flexor breaking is most likely due tortuous anatomy/tight stricture.In the efforts to deploy the stent i believe the flexor was broken.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on visual and functional inspection.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-june-23.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15993206
Report Number3001845648-2022-00864
Device Sequence Number5709992
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)240610(10)C1951279
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1951279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/16/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
11/17/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/17/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight60 KG